Alert archive / Maine / Wind Advisories in 2018

Wind Advisory 6, NWS Caribou, ME

May 4, 20186 counties in Maine

NWS Caribou, ME issued this wind advisory at May 4, 2018, 1:35 PM EDT for 6 counties in Maine. It took effect at May 5, 2018, 6:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 1:35 PM EDT (17:35 UTC)
In effect from
May 5, 2018, 6:00 AM EDT
Expired
May 5, 2018, 2:00 PM EDT
In force
8 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2018-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2018-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS71 KCAR 041735
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
135 PM EDT Fri May 4 2018

MEZ001>006-010-011-015-031-032-050145-
/O.NEW.KCAR.WI.Y.0006.180505T1000Z-180505T1200Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
135 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 AM EDT SATURDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 6 AM to 8 AM EDT Saturday.

* WINDS...West 15 to 25 mph with gusts between 40 and 45 mph. 

* TIMING...Tomorrow morning through early afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
563 
WWUS71 KCAR 041825
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
225 PM EDT Fri May 4 2018

MEZ001>006-010-011-015-031-032-050230-
/O.EXT.KCAR.WI.Y.0006.180505T1000Z-180505T1800Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
225 PM EDT Fri May 4 2018

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 2 PM EDT SATURDAY...

* WINDS...West 15 to 25 mph with gusts between 40 and 45 mph.
 
* TIMING...Tomorrow morning through early afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
512 
WWUS71 KCAR 050231
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1031 PM EDT Fri May 4 2018

MEZ001>006-010-011-015-031-032-051045-
/O.CON.KCAR.WI.Y.0006.180505T1000Z-180505T1800Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
1031 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
SATURDAY...

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Saturday morning through early afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult...especially for 
high profile vehicles. Use extra caution.

&&

$$

Hewitt
335 
WWUS71 KCAR 050727
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
327 AM EDT Sat May 5 2018

MEZ016-017-029-030-051530-
/O.EXA.KCAR.WI.Y.0006.180505T1000Z-180505T1800Z/
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-
Including the cities of Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, and Cherryfield
327 AM EDT Sat May 5 2018

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect until 2 PM EDT this afternoon.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Saturday morning through early afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.


&&

$$

MEZ001>006-010-011-015-031-032-051530-
/O.CON.KCAR.WI.Y.0006.180505T1000Z-180505T1800Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
327 AM EDT Sat May 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Saturday morning through early afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
573 
WWUS71 KCAR 051401
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1001 AM EDT Sat May 5 2018

MEZ001>006-010-011-015>017-029>032-051800-
/O.CON.KCAR.WI.Y.0006.000000T0000Z-180505T1800Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
1001 AM EDT Sat May 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...West 15 to 20 mph with gusts up to 40 mph.

* TIMING...This morning through early afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
137 
WWUS71 KCAR 051810
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
210 PM EDT Sat May 5 2018

MEZ001>006-010-011-015>017-029>032-051915-
/O.EXP.KCAR.WI.Y.0006.000000T0000Z-180505T1800Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
210 PM EDT Sat May 5 2018

...WIND ADVISORY HAS EXPIRED...

Westerly winds will remain gusty this afternoon but will 
gradually diminish this evening, thus the wind advisory has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at May 4, 12:51 PM EDT, 44 minutes earlier.

Area forecast discussion, May 4, 12:51 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1251 PM EDT Fri May 4 2018

.SYNOPSIS...
A strong area of low pressure will pass across far northern
Maine tonight. High pressure will build into the region Saturday
into Saturday night. Low pressure will move into Maine Sunday and
move east of the area Sunday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
1247 pm update: No major changes with this update through the
rest of today. Fog has lifted across the area. For tonight's
section added isolated thunderstorms central and north for this
evening. Issued a gale warning for tonight into tomorrow.

Previous discussion:
The fast flow and parade of shortwaves continues into tonight.  One
system is pulling east of the area early this morning with high
pressure to briefly build into the area this morning.  The next wave
of low pressure is evident on satellite pictures across the Great
Lakes.  The low is expected to quickly move across southeast Ontario
this afternoon, and will lift across far northern Maine late
this evening. The low should be near the eastern Gaspe Bay
Peninsula by 12Z Sat. Dry for the most part into early this
afternoon, although an isolated shower or some spotty drizzle is
possible early this morning. A steady rain will develop later
this afternoon from west to east. The rain is quick hitting and
should taper off to scattered showers by around midnight,
although some steadier light rain may continue across the far
north. Total rainfall of 1/2 to 3/4 of an inch across northern
areas from Baxter State Park north, with less than 1/2 inch to
the south.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Any lingering showers across northern areas Saturday morning
will quickly diminish shortly after daybreak with partly to
mostly sunny skies developing by afternoon. Gusty northwest
winds can be expected on Saturday as steep lapse rates result in
a deep mixed layer. Highs on Saturday will range from the upper
50s to near 60 across the far north and mid to upper 60s across
central and downeast. Fair weather is expected Saturday night
with lows ranging from the mid 30s across the St. John Valley to
the mid 40s across central and downeast. Sunday will see
increasing clouds in advance of an approaching cold front from
the northwest. A few showers are possible across northern areas
in association with the approaching front. At the same time, a
weak area of low pressure will move northeast from the mid
atlantic region Sunday afternoon. This system may bring a few
showers to the downeast later Sunday afternoon as it lifts
northeast toward Nova Scotia. Highs on Sunday will range from
the low to mid 50s across the far northwest, to the mid to
upper 60s down east.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The mid atlantic low will continue to move northeast across Nova
Scotia Sunday night while a cold front crosses the region from
the northwest. As the colder air moves in behind the front, any
lingering rain showers will transition to snow showers across
the north and west Sunday night. Not out of the question that
there could be some minor accumulation across the north and
west Sunday night. High pressure will build in on Monday with
decreasing clouds and mainly dry weather. The high will build to
our south Monday night and Tuesday as a cold front approaches
from the northwest. The front will cross the region Tuesday and
Tuesday night. With little in the way of moisture, no
significant precipitation is expected with the passage of the
front. High pressure is expected to build across the area
Wednesday and Thursday with dry weather expected. Temperatures
are expected to be below normal on Monday and then moderate to
above normal by the middle of next week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VLIFR to IFR early this morning in low clouds and fog
will improve later in the morning to VFR as low clouds lift.
Conditions will deteriorate once again late today into this
evening to LIFR and IFR as rain moves back into the region.
Conditions will likely improve to MVFR or even VFR after
midnight tonight at the Downeast terminals. Gusty southwest wind
expected late tonight.

SHORT TERM: VFR conditions and gusty northwest winds are
expected on Saturday. Winds will diminish Saturday night with
continued VFR conditions. VFR conditions are expected Sunday
morning. Conditions are expected to deteriorate to MVFR Sunday
afternoon and evening in showers and lowering visibilities.
Conditions will are expected to improve to VFR the rest of the
period.

&&

.MARINE...
NEAR TERM: A gale watch has been issued for late this evening
and overnight as a deep area of low pressure passes north of the
waters.

SHORT TERM: Strong SCA or even minimal gale force conditions can
be expected Saturday. Wind/seas will then diminish Saturday
night and Sunday.

&&

.HYDROLOGY...
The Mattawamkeag River crested Monday and has been falling ever
since, but is still above minor flood stage.  The river will
continue to fall today, but may see some modest rises Saturday in
response to rainfall later today into tonight.  The river is
expected to finally fall below flood stage Sunday.

A flood warning remains in effect for the Fish River at Fort Kent.
The river has been holding nearly steady around 12 feet the past
24 hours. Some modest rises are possible again late tonight into
Saturday, but it will depend on the amount of rain that falls.
At this time we are expecting 1/2 to 3/4 of an inch across the
basin. The current forecast has some modest rises Saturday in
response to expected rainfall tonight. The river is then
expected to begin to recede late in the weekend and into early
next week as dry weather takes hold.

An areal flood warning also remains in effect for north central
Aroostook County, and has been extended into early Saturday
morning due to the anticipated rainfall tonight, and will likely
need to be extended through the day Saturday. Flooding
continues at many homes and camps along the Fish River chain of
lakes, including Portage Lake, Saint Froid Lake, Eagle Lake,
Square Lake, Cross Lake, and Long Lake. The causeway on Long
Lake to Pelletier Island is under six to eight inches of water
and is closed at this time. Flooding issues may get exacerbated
Saturday, but this will be highly dependent on how much rain
falls tonight.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Saturday morning through Saturday
     evening for MEZ029-030.
MARINE...Gale Warning from 11 PM this evening to 11 AM EDT Saturday for
     ANZ050>052.

&&

Near Term...Norton
Short Term...Duda
Long Term...Duda
Aviation...Norton/Duda
Marine...Norton/Duda
Hydrology...
Hazardous weather outlook, May 4, 9:34 AM EDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
934 AM EDT Fri May 4 2018

MEZ001-002-051345-
Northwest Aroostook-Northeast Aroostook-
934 AM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Far Northern Maine.

.DAY ONE...Today and Tonight.

Flooding will persist along Fish River and a number of lakes in
northern Aroostook County today. For more information, please go to
www.weather.gov/car for details on active flood warnings and
statements.

Locally heavy rainfall is expected tonight with rain amounts around
one inch possible. This will likely exacerbate ongoing flood issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Flooding issues will persist along the Fish River and lakes across
northern Aroostook County through Saturday. For more information,
please go to www.weather.gov/car for details on active flood warnings
and statements.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ003>006-010-051345-
Northern Somerset-Northern Piscataquis-Northern Penobscot-
Southeast Aroostook-Central Piscataquis-
934 AM EDT Fri May 4 2018

This Hazardous Weather Outlook is for East Central Maine, North
Central Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

Isolated thunderstorms are possible late this afternoon into this
evening and may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-031-032-051345-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
934 AM EDT Fri May 4 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Interior DownEast Maine and North Central Maine.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are possible late this afternoon into this
evening and may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-051345-
Coastal Hancock-Coastal Washington-
934 AM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-051345-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
934 AM EDT Fri May 4 2018

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 4, 1:06 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Caribou ME
106 PM EDT Fri May 4 2018

MEZ002-005-006-010-011-015>017-029>032-050315-
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill,
Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon,
Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln,
Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais,
Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor,
Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft,
Milo, Guilford, Danforth, Vanceboro, and Topsfield
106 PM EDT Fri May 4 2018

...National Weather Service Cold Water Safety Message...

* The warm air temperatures this weekend in the mid 60s may cause
  people to underestimate the dangers of the cold water temperatures
  which are currently only around 40 on the lakes, and in the mid 40s
  in the rivers.

* The cold water temperatures can quickly cause cold water shock to
  anyone immersed in the water. According to cold water experts, when
  the water temperatures are below 50 degrees, the chance of
  immediate incapacitation due to cold shock is extremely high.
  Anyone on small boats, canoes or kayaks should plan accordingly if
  recreating this weekend and use extreme caution to avoid this
  threat. Paddle smart from the start and always wear your life
  jacket!

* Strong winds are also expected this weekend with gusts up to 35
  mph from the west. If boating on large bodies of water, these
  strong winds can increase the likelihood of overturning your boat,
  canoe or kayak due to increased wave heights.

* Due to spring snow-melt and rain, area rivers continue to run
  fast with swift water currents. The swift water can easily
  overturn a kayak or canoe into the frigid river waters. Once in
  the cold water, the strong currents will make it difficult to
  reach safety.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:33 AM EDTAreal Flood WarningCARAroostook4 days
May 4, 3:29 AM EDTGale WatchCAR10 hr
May 4, 12:43 PM EDTBeach Hazards StatementCARHancock, Washington31 hr
May 4, 1:38 PM EDTGale WarningCAR20 hr

Nearby

Wind Advisories in Maine, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.